Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

July 25, 2015Covington County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 25, 2015, 3:21 PM CDT for Covington County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 3:21 PM CDT (20:21 UTC)
Expired
Jul 25, 2015, 4:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS84 KJAN 252021
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SAT JUL 25 2015
 
MSZ056-065-252100-
SMITH MS-COVINGTON MS-
321 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND SOUTHWESTERN SMITH
COUNTIES UNTIL 400 PM CDT...

AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF TAYLORSVILLE...OR 10 MILES EAST OF MAGEE...MOVING
SOUTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOUNT OLIVE AROUND 340 PM CDT.
  COLLINS AROUND 400 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE AND SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3155 8963 3157 8967 3178 8967 3178 8965
      3203 8965 3199 8947 3151 8940
TIME...MOT...LOC 2021Z 358DEG 25KT 3190 8956 

$$

JC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:17 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 25, 10:17 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT SAT JUL 25 2015

.UPDATE...KJAN 12Z UA SOUNDING SHOWING A DRIER AIRMASS THAN
YESTERDAY WITH A PW OF 1.64. IT IS ALSO SHOWING MUCH DRIER AIR IN THE
LOWER LEVELS JUST ABOVE THE SURFACE. THUS...EXPECT DEWPOINTS TO MIX
INTO THE 60S AND THE RESULTING DRIER AIR TO WARM INTO THE UPPER 90S
TO NEAR 100.

NOT MUCH CONVECTION EXPECTED TODAY...BUT WEAK WIND SHIFT NOTED IN
SURFACE ANALYSIS THIS MORNING FROM CLARKSDALE TO JUST NORTH OF
MERIDIAN...MAY SERVE TO FOCUS A FEW STORMS./26/

&&

.AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS
AFTERNOON...BUT VFR FLIGHT CATEGORIES ARE EXPECTED TO PREVAIL AT
MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS.  FLIGHT CATEGORIES
COULD BRIEFLY BE REDUCED TO MVFR/IFR STATUSES IF CONVECTION IS
OBSERVED ON STATION.  WIND GUSTS BETWEEN 26-35 KNOTS...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH STORMS TODAY.
CONVECTION WILL DISSIPATE AROUND 00Z. /19/15/

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT SAT JUL 25 2015/

DISCUSSION...TODAY THROUGH SUNDAY NIGHT...ISOLATED CONVECTION HAS
FESTERED OVER THE FORECAST AREA THROUGH THE OVERNIGHT HOURS.  THIS
IS AS A RESULT OF A WEAK SURFACE BOUNDARY THAT'S DRAPED ACROSS
NORTHEAST MISSISSIPPI.  THIS FEATURE SLOWLY RETROGRADING THROUGH THE
CWA...IN ADDITION TO WEAK IMPULSES EMBEDDED IN NORTHERLY FLOW ALOFT
ON THE EASTERN PERIPHERY OF A MID/UPPER LEVEL RIDGE TO OUR WEST...
AND DAYTIME HEATING...WILL KEEP ISOLATED SHOWERS AND STORMS IN THE
FORECAST THROUGH THE COURSE OF TODAY.  THAT SAID...MOST LOCALES WILL
STILL REMAIN RAIN FREE AGAIN TODAY.  MUCH OF THE CONVECTION FROM
THIS AFTERNOON WILL DISSIPATE AROUND SUNSET THIS EVENING...BUT AS
LONG AS THE BOUNDARY REMAINS OVER THE CWA...A STRAY SHOWER OR STORM
CAN'T BE RULED OUT INTO SATURDAY NIGHT.

BY SUNDAY AFTERNOON...MODELS AGREE THE BOUNDARY WILL SIT ACROSS TO
JUST SOUTH OF THE FORECAST AREA.  ALOFT...THE RIDGE WILL BUILD
FURTHER EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY AND THE CWA.
WHILE AN ISOLATED SHOWER OR STORM CAN'T BE RULED OUT ACROSS THE
CWA...RAIN CHANCES LOOK CONFINED TO THE SOUTH ALONG THE HIGHWAY 84
CORRIDOR NEAR THE BOUNDARY.  HIGH PRESSURE AT THE SURFACE TO OUR
NORTHEAST WILL RESULT IN EAST TO SOUTHEAST FLOW SETTING UP OVER THE
REGION...CAUSING SOME SLIGHTLY DRIER AIR TO ADVECT INTO THE CWA.
AGAIN...ISOLATED CONVECTION WILL DISSIPATE AROUND SUNSET SUNDAY
EVENING.

AS FAR AS TEMPERATURES ARE CONCERNED...A HEAT ADVISORY REMAINS IN
EFFECT FOR MUCH OF THE WESTERN HALF OF THE FORECAST AREA THROUGH 7
PM CDT TODAY.  THE COMBINATION OF HIGHS IN THE UPPER 90S AND DEW
POINTS IN THE MID 70S WILL AGAIN LEAD TO HEAT INDICES BETWEEN 105-
110.  ANOTHER HEAT ADVISORY WILL LIKELY BE NEEDED FOR THE SAME AREA
ON SUNDAY...AND PERHAPS EXTENDED FURTHER EAST TO THE INTERSTATE 55
CORRIDOR.  DESPITE THE SLIGHTLY LOWER DEW POINTS...HIGHS FLIRTING
WITH...AND PERHAPS REACHING...THE CENTURY MARK ON SUNDAY WILL HELP
OFF-SET THIS DRIER AIR...THUS CAUSING HEAT INDICES TO AGAIN RANGE
BETWEEN 105 AND 110. /19/

MONDAY THROUGH FRIDAY...OPPRESSIVE HEAT WILL PERSIST INTO THE
BEGINNING OF THE NEW WORK WEEK, BUT DARE WE SAY THERE IS A SMALL
GLIMMER OF HOPE ON THE HORIZON?

AT THE BEGINNING OF THE PERIOD, THE MID/UPPER LEVEL RIDGE AXIS WILL
BE CENTERED OVER THE ARKLATEX AND MAINTAIN BROAD INFLUENCE ACROSS
THE DEEP SOUTH. MEANWHILE, A POTENT SHORTWAVE WILL BE PIVOTING INTO
THE PACIFIC NORTHWEST. THROUGH MIDWEEK, THE RIDGE WILL BEGIN TO
BUILD WESTWARD AS THE SHORTWAVE PASSES EASTWARD ALONG THE NORTHERN
PERIPHERY OF THE RIDGE. THEN BY WEEK'S END, MODEL GUIDANCE SHOWS
GOOD AGREEMENT IN THE RIDGE BEING CENTERED OVER THE WESTERN CONUS,
WITH TROUGHING DEVELOPING OVER THE EAST, PLACING OUR REGION IN
NORTHWEST FLOW ALOFT.

AS THE RIDGE MAINTAINS STRONG INFLUENCE MONDAY INTO TUESDAY, HEAT
WILL CONTINUE TO BE THE PRIMARY HEADLINE. IT IS NOT OUT OF THE
QUESTION FOR A FEW AREAS TO REACH THE TRIPLE DIGITS IN THIS TIME
FRAME, PARTICULARLY ACROSS THE DELTA WHERE RAIN HAS BEEN MOST SCARCE
RECENTLY. ALSO CONVECTIVE COVERAGE IS EXPECTED TO BE QUITE LIMITED,
WITH RATHER LOW RAIN CHANCES. HOWEVER, BY WEDNESDAY AS THE RIDGE
AXIS SHIFTS WESTWARD WE SHOULD SEE GREATER INFLUENCE FROM
DISTURBANCES ON THE EASTERN MARGINS OF THE RIDGE. WITH THE
ATMOSPHERE BEING RATHER MOIST BY THIS TIME (PW PROGGED BETWEEN 1 3/4-
2 IN), AN UPWARD TREND IN POPS AND RESULTING GRADUAL DOWNWARD TREND
IN TEMPS IS EXPECTED TO ENSUE. THESE TRENDS WILL CONTINUE THROUGH
THE END OF THE WEEK, WITH DAYTIME POPS INTO CHANCE RANGE AND HIGHS
DOWN INTO THE LOW/MID 90S. IT'S DEFINITELY NOT SUNNY WITH A HIGH OF
75, BUT WE'LL HAVE TO TAKE WHAT WE CAN GET IN THE HEART OF THE DOG
DAYS OF SUMMER. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  76  99  77 /  18   6   8   5
MERIDIAN      96  74  97  74 /  16   5   8   5
VICKSBURG     98  77  99  77 /  15   9   9   6
HATTIESBURG   97  77  98  76 /  19   9  20  10
NATCHEZ       95  77  97  77 /  15  11  15  10
GREENVILLE    98  76  99  78 /  18   6   8   4
GREENWOOD     97  75  98  77 /  17   3   8   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-027-
     034>036-040>042.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Jul 25, 2:57 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT SAT JUL 25 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-262000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
257 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES FROM
THROUGH THE REMAINDER OF THE AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO
110 DEGREES AGAIN ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO
CONTINUE INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ028>033-037>039-043>046-048>052-054>058-062>066-072>074-262000-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAT INDEX VALUES ARE EXPECTED TO REMAIN NEAR 105 DEGREES THROUGH
THE AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

PEAK AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO
105 DEGREES ON SUNDAY. THESE HOT CONDITIONS ARE EXPECTED TO CONTINUE
INTO AT LEAST THE EARLY PART OF THE UPCOMING WORK WEEK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ026-027-047-053-059>061-262000-
GRENADA-CARROLL-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN-
257 PM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...SUNDAY

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES
SUNDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST THE EARLY
PART OF THE UPCOMING WORK WEEK.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

15

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 25, 2:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT SAT JUL 25 2015

MSZ050-252000-
SCOTT MS-
211 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCOTT COUNTY UNTIL 300
PM CDT...

AT 211 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUDLOW...OR 11 MILES WEST OF HARPERVILLE...MOVING SOUTH AT 20
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FORKVILLE AROUND 230 PM CDT.
  BRANCH AROUND 240 PM CDT.
  MORTON AROUND 255 PM CDT.

LAT...LON 3233 8973 3238 8973 3249 8976 3259 8976
      3259 8973 3258 8973 3258 8963 3257 8957
      3230 8952
TIME...MOT...LOC 1911Z 001DEG 16KT 3255 8968

DB
Special weather statement, Jul 25, 2:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SAT JUL 25 2015

MSZ072-073-252015-
MARION MS-LAMAR MS-
250 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR AND EAST CENTRAL
MARION COUNTIES UNTIL 315 PM CDT...

AT 249 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF IMPROVE...OR 11 MILES WEST OF WEST HATTIESBURG...
MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINE RIDGE AROUND 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3133 8969 3138 8949 3115 8936 3107 8966
TIME...MOT...LOC 1949Z 343DEG 10KT 3129 8957

JC
Special weather statement, Jul 25, 2:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT SAT JUL 25 2015

MSZ036-037-043-252015-
ATTALA MS-HOLMES MS-MADISON MS-
252 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATTALA...
NORTHEASTERN MADISON AND SOUTHEASTERN HOLMES COUNTIES UNTIL 315 PM
CDT...

AT 251 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MCMILLAN...OR NEAR DURANT...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FRANKLIN AROUND 300 PM CDT.
  GOODMAN AND PICKENS AROUND 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3313 8982 3283 8976 3284 8999 3288 8997
      3292 9007 3313 9003
TIME...MOT...LOC 1951Z 358DEG 12KT 3306 8993

JC
Special weather statement, Jul 25, 2:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT SAT JUL 25 2015

MSZ049-050-055-056-252030-
SIMPSON MS-SMITH MS-RANKIN MS-SCOTT MS-
254 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN...
SOUTHWESTERN SCOTT...NORTHEASTERN SIMPSON AND NORTHWESTERN SMITH
COUNTIES UNTIL 330 PM CDT...

AT 254 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PELAHATCHIE...OR 9 MILES SOUTHWEST OF MORTON...MOVING SOUTH AT
45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JOHNS AROUND 305 PM CDT.
  CATO AND WHITE OAK AROUND 310 PM CDT.
  MARTINVILLE AROUND 320 PM CDT.
  MENDENHALL AND SANATORIUM AROUND 325 PM CDT.
  PINOLA AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUCKETT...D'LO AND
POLKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3187 9001 3237 8983 3229 8957 3183 8966
TIME...MOT...LOC 1954Z 015DEG 39KT 3225 8977

JC
Special weather statement, Jul 25, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT SAT JUL 25 2015

MSZ056-065-252100-
SMITH MS-COVINGTON MS-
321 PM CDT SAT JUL 25 2015

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND SOUTHWESTERN SMITH
COUNTIES UNTIL 400 PM CDT...

AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF TAYLORSVILLE...OR 10 MILES EAST OF MAGEE...MOVING
SOUTH AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MOUNT OLIVE AROUND 340 PM CDT.
  COLLINS AROUND 400 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MIZE AND SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3155 8963 3157 8967 3178 8967 3178 8965
      3203 8965 3199 8947 3151 8940
TIME...MOT...LOC 2021Z 358DEG 25KT 3190 8956

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:36 PM CDTSpecial Weather StatementJANJones24 min
Jul 24, 9:37 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more6 days
Jul 25, 2:11 PM CDTSpecial Weather StatementJANScott49 min
Jul 25, 2:50 PM CDTSpecial Weather StatementJANLamar25 min
Jul 25, 2:52 PM CDTSpecial Weather StatementJANHolmes23 min
Jul 25, 2:54 PM CDTSpecial Weather StatementJANSimpson36 min
Jul 25, 3:34 PM CDTSpecial Weather StatementJANHolmes41 min
Jul 25, 3:55 PM CDTSpecial Weather StatementJANCopiah50 min
Jul 25, 4:33 PM CDTSpecial Weather StatementJANHumphreys42 min
Jul 25, 4:49 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo45 min
Jul 25, 5:05 PM CDTSpecial Weather StatementJANWashington40 min
Jul 25, 5:12 PM CDTSevere Thunderstorm WarningJANSharkey, Washington20 min
Jul 25, 5:35 PM CDTSpecial Weather StatementJANIssaquena, Sharkey40 min
Jul 25, 5:48 PM CDTSevere Thunderstorm WarningJANIssaquena42 min
Jul 25, 5:30 PM CDTSpecial Weather StatementJANEast Carroll45 min
Jul 25, 6:14 PM CDTSpecial Weather StatementJANMadison31 min
Jul 25, 6:23 PM CDTSpecial Weather StatementJANMadison52 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.